Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2001, 3:45 PM MDT for Dunn County, Stark County, North Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 2001, 3:45 PM MDT (21:45 UTC)
- Expired
- Jun 9, 2001, 4:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dunn County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 125 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 11:45 AM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 9, 2:45 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 092146
SVRBIS
NDC025-089-092215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM MDT SAT JUN 9 2001
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA
NORTHEASTERN STARK COUNTY IN SOUTHWEST NORTH DAKOTA
* UNTIL 415 PM MDT
* AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF MARSHALL...OR ABOUT 20
MILES NORTHEAST OF DICKINSON...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN DUNN COUNTY AT 400 PM MDT
RURAL NORTHEASTERN STARK COUNTY AT 400 PM MDT
HAIL UP TO 2 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND
MOVE TO A SUBSTANTIAL SHELTER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING
FOR NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM MDT SATURDAY EVENING FOR NORTHWESTERN NORTH DAKOTA.
LAT...LON 4714 10261 4692 10257 4688 10212 4698 10211
4699 10217 4716 1=0217What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:00 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 9, 2:00 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SAT JUN 9 2001 TSTM THREAT MAIN FCST PRBLM. MODELS QUITE SMLR AT H5...BUT HAVE GENLY FLWD AVN. SGFNT SVR TSTM THREAT CONTS FOR CWA TNGT. 18Z BIS SOUNDING VERY MOIST AND UNSTABLE WI CAPE TO 2800 AND LI TO -8. CONVECTION IN NWRN ND SHUD CONT TO DVLP SEWD ALG INSTABILITY AXIS THAT EXTENDS TO SE OF BIS. DEWPTS TO 65F AND LI'S TO -8 ON MSAS. THIS APPEARS TO BE FOCUS POINT FOR SVR POTENTIAL AT THIS TIME. MORE WDSPRD CONVECTION WILL MOVE ACRS NRN PTNS CWA WI UPR LVL SYSTM. HWVR...INSTABILITY AND MSTR NOT QUITE AS HIGH. IN BETWEEN SYSTMS SUNDAY...WI ANTHR GUD CHC OF TSTMS SUN NITE AND INTO MON MRNG. HWVR...LESS POTENTIAL FOR SEVERE. IN THE LONGER TERM...SHORT BREAK FOR MONDAY BEFORE UPPER LEVEL TROF MOVS INTO THE NRN PLAINS AND CAMPS OUT THRU THU. WET CONDS WI BLO NORM TEMPS WILL COVER CWA. CONDS SHUD RETURN MORE TOWARD NORMAL BY iFRI/SAT NEXT WEEK. .BIS...NONE FORS
In the hours before
Special weather statement, Jun 9, 12:37 PM MDT, 3 hours 8 minutes before
NDZ009-017-091940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 137 PM CDT (1237 PM MDT) SAT JUN 9 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 700 PM CDT (600 PM MDT)... AT 137 PM CDT (1237 PM MDT) LOCAL RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO WESTERN MCKENZIE COUNTY AND FAR SOUTHWESTERN WILLIAMS COUNTY...STRETCHING FROM BUFORD SOUTH TO TROTTERS. THE ACTIVITY IS MOVING EASTWARD AT 40 MPH. DANGEROUS LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL CAN BE EXPECTED WITH THE STRONGEST OF THE THUNDERSTORMS. THOMSON
Special weather statement, Jun 9, 1:58 PM MDT, 1 hour 47 minutes before
NDZ001-009-017-092035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 258 PM CDT (158 PM MDT) SAT JUN 9 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 700 PM CDT (6PM MDT)... A NORTH-SOUTH LINE OF SHOWERS AND THUNDERSTORMS FROM WESTERN DIVIDE COUNTY...SOUTHWARD THROUGH CENTRAL WILLIAMS AND MCKENZIE COUNTIES WILL CONTINUE MOVING EAST-NORTHEAST AT 35 MPH. LIGHTNING...WINDS GUSTS TO 50 MPH AND SMALL PEA SIZED HAIL CAN BE EXPECTED IN THE STRONGEST THUNDERSTORMS. SOME AREAS THAT CAN EXPECT TO BE AFFECTED ARE THEODORE ROOSEVELT NATIONAL PARK (NORTH UNIT)... AND LEWIS AND CLARK STATE PARK. MR
Special weather statement, Jun 9, 2:06 PM MDT, 1 hour 39 minutes before
NDZ001-009-017-092035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 258 PM CDT (158 PM MDT) SAT JUN 9 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 700 PM CDT (600 PM MDT)... ...AMENDED FOR TIMING... A NORTH-SOUTH LINE OF SHOWERS AND THUNDERSTORMS FROM WESTERN DIVIDE COUNTY...SOUTHWARD THROUGH CENTRAL WILLIAMS AND MCKENZIE COUNTIES WILL CONTINUE MOVING EAST-NORTHEAST AT 35 MPH. LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL PEA SIZED HAIL CAN BE EXPECTED IN THE STRONGEST THUNDERSTORMS. SOME AREAS THAT CAN EXPECT TO BE AFFECTED ARE THEODORE ROOSEVELT NATIONAL PARK (NORTH UNIT)...AND LEWIS AND CLARK STATE PARK. EXPECT THIS ACTIVITY TO CONTINUE THROUGH 330 PM CDT AT THESE LOCATIONS. MR
Local storm report, Jun 9, 3:04 PM MDT, 41 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
404 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM 7 NNE FAIRFIELD ND .75 INCH HAIL
06/09/01 BILLINGS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0400 PM 10 S MANNING ND 1.5 INCH HAIL
06/09/01 DUNN REPORTED BY HAM RADIO
OPERATOR.
NNNNLocal storm report, Jun 9, 3:15 PM MDT, 30 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
415 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM ALKABO ND .88 INCH HAIL
06/09/01 DIVIDE REPORTED BY STORM
SPOTTER.
0330 PM ALKABO ND .75 INCH HAIL
06/09/01 DIVIDE REPORTED BY STORM
SPOTTER.
0410 PM 10 S MANNING ND 58 MPH TSTM AGUST
06/09/01 DUNN REPORTED BY HAM RADIO
OPERATOR.
NNNNSpecial weather statement, Jun 9, 3:40 PM MDT, 5 minutes before
NDZ001-009-017-092240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 440 PM CDT (340 PM MDT) SAT JUN 9 2001 ...SEVERE THUNDERSTORM WATCH FOR DIVIDE AND WILLIAMS COUNTIES UNTIL 1100 PM CDT AND TORNADO WATCH FOR MCKENZIE COUNTY UNTIL 1100 PM CDT (1000 PM MDT)... AT 440 PM CDT (340 PM CDT) LOCAL RADAR INDICATED SHOWERS AND THUNDERSTORMS BEHIND A LINE FROM NOONAN TO TROTTERS MOVING EASTWARD. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...BRIEF PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING. THOMSON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:19 PM MDT | Severe Thunderstorm Warning | BIS | Divide | 61 min |
| Jun 9, 2:24 PM MDT | Severe Thunderstorm Warning | BIS | Billings | 36 min |
| Jun 9, 2:41 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 64 min |
| Jun 9, 3:28 PM MDT | Severe Thunderstorm Warning | BIS | Mercer | 62 min |
| Jun 9, 3:52 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 53 min |
| Jun 9, 3:57 PM MDT | Tornado Warning | BIS | Mercer, Oliver | 33 min |
| Jun 9, 4:28 PM MDT | Severe Thunderstorm Warning | BIS | Oliver | 62 min |
| Jun 9, 4:39 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 66 min |
| Jun 9, 4:49 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 56 min |
| Jun 9, 5:30 PM MDT | Severe Thunderstorm Warning | BIS | Stark | 60 min |
| Jun 9, 5:44 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Morton | 61 min |
| Jun 9, 5:57 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.